Alert archive / Tennessee / High Wind Watches in 2017

High Wind Watch 2, NWS Morristown, TN

May 2, 20178 counties in Tennessee

NWS Morristown, TN issued this high wind watch at May 2, 2017, 3:52 PM EDT for 8 counties in Tennessee. It took effect at May 4, 2017, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 2, 2017, 3:52 PM EDT (19:52 UTC)
In effect from
May 4, 2017, 8:00 AM EDT
Expired
May 3, 2017, 11:49 AM EDT
In force
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS74 KMRX 021952
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
352 PM EDT Tue May 2 2017

...A HIGH WIND WATCH HAS BEEN ISSUED FOR PARTS OF THE EAST
TENNESSEE MOUNTAINS FOR LATE WEDNESDAY NIGHT...THROUGH THURSDAY
AND...INTO THURSDAY EVENING...

.A powerful Spring storm system will move into the area, spreading
strong winds into the mountains by late Wednesday night and
continuing through Thursday and into Thursday night. Damaging
winds are possible in the mountains and adjacent foothills during
this time. If forecast conditions for this area continue, a High
Wind Warning would be issued. Also, for other parts of the area,
including up through the greater Tennessee Valley, a Wind 
Advisory may be needed for gusty south and southwest winds on 
Thursday. A cold front will pass through the area Thursday night
and once the front passes, the wind will shift and will start to
subside later Thursday night.

TNZ018-043-045-047-030400-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-170502T2100Z/
/O.NEW.KMRX.HW.A.0002.170504T1000Z-170505T0400Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-
Including the cities of Mountain City, Cedar Creek, Erwin, 
and Roan Mountain
352 PM EDT Tue May 2 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...
...WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED...

The National Weather Service in Morristown has issued a High Wind
Watch, which is in effect from Thursday morning through Thursday
evening. 

The Wind Advisory for this afternoon has been cancelled as the
gusty winds from earlier have subsided.


* EVENT...Winds of 30 to 40 mph with gusts over 60 mph can be 
  expected...especially in the higher terrain. 

* TIMING...By daybreak Thursday morning through Midnight Thursday
  night.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...and/or
gusts of 58 mph or stronger may occur.  Continue to monitor the
latest forecasts.

&&

$$

TNZ041-072-074-087-030400-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-170502T2100Z/
/O.NEW.KMRX.HW.A.0002.170504T0300Z-170505T0100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Coker Creek
352 PM EDT Tue May 2 2017

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH 
THURSDAY EVENING...
...WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED...

The National Weather Service in Morristown has issued a High Wind
Watch, which is in effect from late Wednesday night through 
Thursday evening.

The Wind Advisory for this afternoon has been cancelled as the
gusty winds from earlier have subsided.

* EVENT...Winds of 35 to 50 mph with gusts up to 70 mph can be 
  expected...in the higher terrain and adjacent foothills. 

* TIMING...Late Wednesday night into Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...and/or
gusts of 58 mph or stronger may occur.  Continue to monitor the
latest forecasts.

&&

$$

TNZ015>017-042-044-046-VAZ001-002-005-006-008-022100-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-170502T2100Z/
Hancock-Hawkins-Sullivan-Northwest Greene-Washington TN-
Northwest Carter-Lee-Wise-Scott-Russell-Washington-
Including the cities of Sneedville, Rogersville, Kingsport, 
Bristol, Greeneville, Johnson City, Elizabethton, Jonesville, 
Wise, Norton, Gate City, Lebanon, and Abingdon
352 PM EDT Tue May 2 2017

...WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory. 

Gusty winds from this afternoon have subsided, therefore the Wind
Advisory has been cancelled.

$$
3 follow-up statements
628 
WWUS74 KMRX 030747
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
347 AM EDT Wed May 3 2017

...A HIGH WIND WATCH HAS BEEN ISSUED FOR PARTS OF THE EAST
TENNESSEE MOUNTAINS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE
REMAINDER OF THE AREA FOR THURSDAY MORNING THROUGH THURSDAY 
EVENING. ...

.A powerful Spring storm system will move into the area,
spreading strong winds into the mountains by Thursday morning and
continuing through Thursday evening. Damaging winds are possible 
in the mountains and adjacent foothills during this time. If 
forecast conditions for this area continue, a High Wind Warning 
would be issued. Also, for other parts of the area, including up 
through the greater Tennessee Valley, a Wind Advisory has been
issued. 

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-032100-
/O.NEW.KMRX.WI.Y.0017.170504T1200Z-170505T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
347 AM EDT Wed May 3 2017 /247 AM CDT Wed May 3 2017/

...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT
/7 PM CDT/ THURSDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 8 AM EDT /7 AM CDT/ to 8 PM EDT
/7 PM CDT/ Thursday. 

* EVENT...Winds of 20 to 30 mph with gusts up to 45 mph can be
  expected. 

* TIMING...Thursday morning through Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ041-072-074-087-032100-
/O.EXT.KMRX.HW.A.0002.170504T1200Z-170505T0100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Coker Creek
347 AM EDT Wed May 3 2017

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The Wind Advisory for this afternoon has been cancelled as the
gusty winds from earlier have subsided.

* EVENT...Winds of 35 to 50 mph with gusts up to 60 mph can be 
  expected...in the higher terrain and adjacent foothills. 

* TIMING...Thursday morning through Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...and/or
gusts of 58 mph or stronger may occur.  Continue to monitor the
latest forecasts.

&&

$$

TNZ018-043-045-047-032100-
/O.EXT.KMRX.HW.A.0002.170504T1200Z-170505T0100Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-
Including the cities of Mountain City, Cedar Creek, Erwin, 
and Roan Mountain
347 AM EDT Wed May 3 2017

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The Wind Advisory for this afternoon has been cancelled as the
gusty winds from earlier have subsided.

* EVENT...Winds of 30 to 40 mph with gusts over 60 mph can be 
  expected...especially in the higher terrain. 

* TIMING...Thursday morning through Thursday Evening. 

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...and/or
gusts of 58 mph or stronger may occur.  Continue to monitor the
latest forecasts.

&&

$$
811 
WWUS74 KMRX 030818
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
418 AM EDT Wed May 3 2017

...A HIGH WIND WATCH HAS BEEN ISSUED FOR PARTS OF THE EAST
TENNESSEE MOUNTAINS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE
REMAINDER OF THE AREA FOR THURSDAY MORNING THROUGH THURSDAY
EVENING. ...

.A powerful Spring storm system will move into the area,
spreading strong winds into the mountains by Thursday morning and
continuing through Thursday evening. Damaging winds are possible
in the mountains and adjacent foothills during this time. If
forecast conditions for this area continue, a High Wind Warning
would be issued. Also, for other parts of the area, including up
through the greater Tennessee Valley, a Wind Advisory has been
issued.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-032100-
/O.CON.KMRX.WI.Y.0017.170504T1200Z-170505T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
418 AM EDT Wed May 3 2017 /318 AM CDT Wed May 3 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
8 PM EDT /7 PM CDT/ THURSDAY...

* EVENT...Winds of 20 to 30 mph with gusts up to 45 mph can be 
  expected. 

* TIMING...Thursday morning through Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ041-072-074-087-032100-
/O.CON.KMRX.HW.A.0002.170504T1200Z-170505T0100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Coker Creek
418 AM EDT Wed May 3 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* EVENT...Winds of 35 to 50 mph with gusts up to 60 mph can be 
  expected...in the higher terrain and adjacent foothills. 

* TIMING...Thursday morning through Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...and/or
gusts of 58 mph or stronger may occur.  Continue to monitor the
latest forecasts.

&&

$$

TNZ018-043-045-047-032100-
/O.CON.KMRX.HW.A.0002.170504T1200Z-170505T0100Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-
Including the cities of Mountain City, Cedar Creek, Erwin, 
and Roan Mountain
418 AM EDT Wed May 3 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* EVENT...Winds of 30 to 40 mph with gusts over 60 mph can be 
  expected...especially in the higher terrain. 

* TIMING...Thursday morning through Thursday Evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...and/or
gusts of 58 mph or stronger may occur.  Continue to monitor the
latest forecasts.

&&

$$
354 
WWUS74 KMRX 031549
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1149 AM EDT Wed May 3 2017

...A HIGH WIND WARNING HAS BEEN ISSUED FOR PARTS OF THE EAST 
TENNESSEE MOUNTAINS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE 
REMAINDER OF THE AREA FROM THURSDAY MORNING THROUGH THURSDAY 
EVENING...

.A powerful Spring storm system will move into the area, spreading
strong winds into the mountains by Thursday morning and continuing
through Thursday evening. Strong damaging winds are possible in 
the mountains and adjacent foothills during this time and a High
Wind Warning has been issued. Elsewhere across the area strong
gusty winds are anticipated and a Wind Advisory has been issued
for the remainder of the area.

TNZ040-042-044-046-071-073-086-040000-
/O.UPG.KMRX.WI.Y.0017.170504T1200Z-170505T0000Z/
/O.NEW.KMRX.HW.W.0001.170504T0900Z-170505T0100Z/
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
NW Blount-North Sevier-Northwest Monroe-
Including the cities of Newport, Greeneville, Johnson City, 
Elizabethton, Maryville, Sevierville, and Madisonville
1149 AM EDT Wed May 3 2017

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM EDT THURSDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 5 AM to 9 PM EDT Thursday. The
Wind Advisory is no longer in effect. 

* EVENT...Winds of 35 to 50 mph with gusts over 75 mph can be 
  expected...especially over higher terrain and in adjacent 
  foothills areas. 

* TIMING...Thursday morning through Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ018-041-043-045-047-072-074-087-040000-
/O.UPG.KMRX.HW.A.0002.170504T1200Z-170505T0100Z/
/O.NEW.KMRX.HW.W.0001.170504T0900Z-170505T0100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1149 AM EDT Wed May 3 2017

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM EDT THURSDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 5 AM to 9 PM EDT Thursday. The
High Wind Watch is no longer in effect. 

* EVENT...Winds of 35 to 50 mph with gusts over 75 mph can be 
  expected...especially over higher terrain and in adjacent 
  foothills areas. 

* TIMING...Thursday morning through Thursday Evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-006-008-040000-
/O.CON.KMRX.WI.Y.0017.170504T1200Z-170505T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Roane-Loudon-Knox-
Jefferson-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-
Bradley-West Polk-East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Kingston,
Lenoir City, Knoxville, Dandridge, Dunlap, Pikeville, Dayton, 
Decatur, Athens, Jasper, Chattanooga, Cleveland, Benton, 
Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, 
and Abingdon
1149 AM EDT Wed May 3 2017 /1049 AM CDT Wed May 3 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
8 PM EDT /7 PM CDT/ THURSDAY...

* EVENT...Winds of 20 to 35 mph with gusts over 50 mph in higher 
  terrain can be expected. 

* TIMING...Thursday morning through Thursday evening.

* IMPACTS...The windy conditions may down trees, branches and 
  power lines. Scattered power outages are possible. Driving 
  high profile vehicles in these conditions will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at May 2, 3:23 PM EDT, 29 minutes earlier.

Area forecast discussion, May 2, 3:23 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
323 PM EDT Tue May 2 2017

.SHORT TERM...(Tonight and Tomorrow)...
High pressure remains in control through 00Z Thursday. Breezy
conditions today will subside after sunset. Tonight will be clear
and cool with lows in the upper 40s/lower 50s in the Tennessee
Valley and in the low to mid 40s at higher elevations. Some of the
very highest locations may drop into the upper 30s. Under mostly
sunny skies, temperatures will rebound nicely tomorrow, rising
into the lower 80s near Chattanooga and the mid to upper 70s
elsewhere in the valley. Locations further north and in the
mountains will stay a bit cooler, with temperatures topping out in
the mid to upper 60s. Clouds will slowly begin to work back into
the region from the northwest late Wednesday as high pressure
pushes off the coast and the next weather system approaches from
the Plains.

.LONG TERM...(Wednesday night through Tuesday)...
At the beginning of
this period things will be ramping up with the approach of the next
storm system from the west. Looks like we will have a high wind
event in the Appalachian and foothills from Wednesday night through
Thursday.  On Thursday if instability can work far enough north we
might have a chance of severe storms--best chances south of our
area, but could spread into our area--plenty of dynamics;
instability is still questionable.  Best moisture might be aloft as
low level jet brings moisture into the area, while surface warm
front stays to our south. Will see how that develops as it gets
closer.

After the cold front passes Thursday night much colder air will rush
into the area, with enough moisture for precipitation through
Saturday night and possibly some light, wet snow at times in the
higher elevations--mainly Friday night through Saturday night.  At
this time, looks too warm for measurable snow, but will keep
watching. After this area clears out it will be turning drier, but
the eastern trough looks like it will be slow to move out, so we
will stay with below average temps through the end of the forecast
next Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             51  82  60  69 /   0  10  60  80
Knoxville McGhee Tyson Airport, TN  51  78  59  72 /   0   0  30  70
Oak Ridge, TN                       50  78  59  71 /   0   0  30  70
Tri Cities Airport, TN              47  73  54  69 /   0   0  10  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from Thursday morning through Thursday evening
     for Johnson-Southeast Carter-Southeast Greene-Unicoi.

     High Wind Watch from Wednesday evening through Thursday evening
     for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
     Smoky Mountains-Southeast Monroe.

VA...None.
&&

EMH/GM
Hazardous weather outlook, May 2, 4:27 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
427 AM EDT Tue May 2 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
427 AM EDT Tue May 2 2017 /327 AM CDT Tue May 2 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Gusty westerly winds are forecast again today mainly across far
Northeast Tennessee...Southwest Virginia and the higher elevations
along the Tennessee and North Carolina line. Sustained winds of 20
to 30 mph are expected late this morning into the afternoon with
gusts up to 40 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A strong upper level storm system and associated cold front will
move across the Tennessee valley and southern Appalachians
Thursday afternoon and early evening. Widespread showers and
some thunderstorms will develop along and ahead of the frontal
boundary. Due to the strong winds and cold air aloft, some of
the thunderstorms may produce gusty winds and hail.

There is still a good deal of uncertainty on how much instability
will be available.

Besides the showers and thunderstorms, strong south to southeast
winds across the eastern Tennessee mountains and adjacent Foothills
are possible early Thursday morning and lasting into the
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

MA/TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:48 AM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Hancock, Hawkins and 6 more12 hr

Nearby

High Wind Watches in Tennessee, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.